Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 282, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2021, 2:27 AM CDT for Jackson County, Kiowa County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 7, 2021, 3:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 42 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:15 AM CDT | TSTM WND DMG | Snyder, OK | PICTURES OF DAMAGE ACROSS SNYDER INCLUDING DOWNED FENCES, AN OLD BRICK STORE FRONT TOPPLED, AND PIECES OF A GRAIN SILO TORN OFF. WINDS ESTIMATED 65-75 MPH. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
033
WUUS54 KOUN 070727
SVROUN
OKC065-075-070815-
/O.NEW.KOUN.SV.W.0282.210607T0727Z-210607T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
227 AM CDT Mon Jun 7 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Jackson County in southwestern Oklahoma...
South central Kiowa County in southwestern Oklahoma...
* Until 315 AM CDT.
* At 227 AM CDT, a severe thunderstorm was located near Roosevelt,
moving south at 10 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Snyder, Mountain Park, Roosevelt and Tom Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3493 9897 3461 9887 3462 9900 3464 9900
3463 9910 3464 9916 3486 9920
TIME...MOT...LOC 0727Z 344DEG 10KT 3482 9908
HAIL...2.75IN
WIND...60MPH
$$
JT2 follow-up statements
865
WWUS54 KOUN 070749
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
249 AM CDT Mon Jun 7 2021
OKC065-075-070815-
/O.CON.KOUN.SV.W.0282.000000T0000Z-210607T0815Z/
Jackson OK-Kiowa OK-
249 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHEASTERN JACKSON AND SOUTH CENTRAL KIOWA COUNTIES...
At 248 AM CDT, a severe thunderstorm was located 4 miles west of Tom
Steed Reservoir, moving south at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Snyder, Mountain Park, Roosevelt and Tom Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3493 9897 3461 9887 3462 9900 3464 9900
3463 9910 3464 9916 3486 9920
TIME...MOT...LOC 0748Z 353DEG 10KT 3475 9909
HAIL...2.00IN
WIND...60MPH
$$
JT053
WWUS54 KOUN 070759
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
259 AM CDT Mon Jun 7 2021
OKC065-075-070815-
/O.CON.KOUN.SV.W.0282.000000T0000Z-210607T0815Z/
Jackson OK-Kiowa OK-
259 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHEASTERN JACKSON AND SOUTH CENTRAL KIOWA COUNTIES...
At 258 AM CDT, a severe thunderstorm was located 5 miles southwest of
Tom Steed Reservoir, moving south at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Snyder, Mountain Park and Tom Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3479 9897 3462 9892 3462 9900 3464 9900
3463 9910 3464 9916 3479 9919
TIME...MOT...LOC 0758Z 353DEG 10KT 3472 9908
HAIL...2.00IN
WIND...60MPH
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:37 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 1:37 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Norman OK 137 AM CDT Mon Jun 7 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 126 AM CDT Mon Jun 7 2021 Challenging forecast in the short term for precipitation chances given the disagreement among CAMS and synoptic models. The midlevel low currently centered near KS/MO/OK/AR border slowly lifts northeastward as a few shortwaves rotate around the center of the upper low. Periods of showers/thunderstorms are expected through tonight, though there is quite a bit of uncertainty as to timing and location as models struggle with precip development. Regardless, scattered storms are likely this morning, generally south of I-40. Locally heavy rainfall is a concern with a slight risk of flooding for southern Oklahoma and western north Texas. Thompson && .LONG TERM... (Monday night through next Saturday) Issued at 305 PM CDT Sun Jun 6 2021 By Monday evening through the overnight hours, expecting the upper low to be centered over the U.S. Midwest, with the opened trough in place across the Southern Plains. A southerly low-level jet will be developing across northeast Texas through southwestern Oklahoma transporting gulf moisture and increasing the low-level shear. With a mid-level vort max in the upper wave above the low-level jet, would expect the vertical ascent to be sufficient enough to develop some convection, as mid-level cooling southwest of the upper low should maintain an unstable environment aloft. As a result, will maintain chance POPs in the grids Monday evening and overnight across southeast and southcentral Oklahoma, to slight chances across central Oklahoma. Models differ with the degree of instability aloft, with both NAM & GFS stronger with up to 2000 J/kg of MUCAPE in our POP area, while the ECMWF is a bit weaker up to 1000 J/kg. Of course the convection expected during the short term of the forecast may also affect the degree of instability late Monday, which also adds to the uncertainty. At least based on the more aggressive NAM, cannot completely rule out a few strong to marginally severe storms. Ongoing and additional flooding may also be affecting southern portions of our CWA due to excessive rainfall. Although both NAM & Canadian NH models project a bullseye of over two inches of preciptable water across northeast Texas through Arkansas, southeast Oklahoma will be approaching two inches Monday night. At least for now, a marginal potential for flash flooding across southcentral through southeast Oklahoma will be the primary hazard to deal with for Monday night. With an upper ridge starting to build in from the west, expecting the trough to move off to the east with the storm POPs decreasing by Tuesday afternoon. As the upper ridge continues to build, our entire forecast area should remain dry through the remainder of the week. However, unseasonably hot and muggy summerlike conditions will be the main issues. Breezy south winds will continue to advect hot and humid air. The moisture advection will create a dryline across the Southern High Plains, with the most abundant moisture of muggy 70-75 degree dewpoints across the central one third of Oklahoma. Although slightly drier, much of western Oklahoma and western north Texas should still see triple digit high temperatures on Wednesday & Thursday afternoons, while most areas west of I-35 will feel triple digit heat index values between 100-105 degrees. We should see a little bit of relief from the heat beginning Friday across northern Oklahoma and by Saturday across the remainder of our area. On Friday, an upper wave digging across the U.S. Northern Plains will be pushing a surface low across the Central Plains with a dry cold front moving into northwest Oklahoma, then across most of our area overnight. The slightly cooler air should bring temperatures back down close to seasonably average into the weekend. A short-wave ripple in our upper ridge could bring our next chance for storms across northwest Oklahoma on Sunday. && .AVIATION... (06Z TAFS) Issued at 1056 PM CDT Sun Jun 6 2021 Still expecting showers and thunderstorms to develop over central OK, and move into southwestern OK and north TX overnight. However, coverage still appears questionable so have adjusted a few of the TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and perhaps some BR, will also remain in the forecast for early Monday morning. Flight conditions should improve rather quickly after 14-15Z. Additional shower and thunderstorm chances may continue after 15Z near PNC and SWO. && .UPPER AIR... Issued at 241 AM CDT Thu Jun 3 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 68 84 72 / 60 20 10 0 Hobart OK 88 69 92 72 / 30 20 0 0 Wichita Falls TX 86 70 92 74 / 80 20 10 0 Gage OK 89 67 91 69 / 30 20 0 0 Ponca City OK 84 67 86 72 / 60 30 10 10 Durant OK 82 69 87 72 / 80 60 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....68 AVIATION...03
Hazardous weather outlook, Jun 7, 12:21 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1221 AM CDT Mon Jun 7 2021 OKZ004>048-050>052-TXZ083>090-080530- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1221 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Overnight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms early this morning across the western part of north Texas, and that part of southwestern Oklahoma southwest of a line from Cheyenne to Ardmore. The primary severe weather hazards will be hail up to the size of quarters and wind gusts up to 60 mph. In addition, locally heavy rainfall could result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms will continue and redevelop on Monday with thunderstorm chances continuing through Tuesday. The potential for severe weather will be low on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 7, 1:46 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
146 AM CDT Mon Jun 7 2021
OKZ038-070715-
Comanche OK-
146 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 215
AM CDT...
AT 144 AM CDT, a strong thunderstorm was located over western Fort
Sill, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3467 9871 3485 9861 3469 9824 3445 9848
3445 9850 3443 9850 3442 9851 3442 9854
TIME...MOT...LOC 0644Z 311DEG 9KT 3469 9857
JTSpecial weather statement, Jun 7, 1:48 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021
OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...
AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:46 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 7, 1:48 AM CDT | Special Weather Statement | OUN | Kiowa | 27 min |
| Jun 7, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 39 min |
| Jun 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 43 min |
| Jun 7, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 49 min |
| Jun 7, 3:04 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
| Jun 7, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Jun 7, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| Jun 7, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Jun 7, 3:30 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 45 min |
| Jun 7, 3:53 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Jackson, Kiowa, Washita | 52 min |
| Jun 7, 4:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Jun 7, 4:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady | 39 min |
| Jun 7, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 24 min |
| Jun 7, 4:52 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 5 hr |
| Jun 7, 4:58 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 7, 5:00 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 29 min |
| Jun 7, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 27 min |
| Jun 7, 6:47 AM CDT | River Flood Advisory | OUN | Atoka | 7 hr |
| Jun 7, 9:14 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.